Forum Replies Created

Viewing 15 posts - 1 through 15 (of 230 total)
  • Author
    Posts
  • in reply to: Down and Out #70650
    MathewR
    Participant

    Agreed. Insist on regular brain MRIs!

    in reply to: Good News About Brain Metastases! #70596
    MathewR
    Participant

    Kyle, sorry to hear about the met, but glad to hear that you’re doing well. I haven’t seen you post on the forums in a while.

    in reply to: Survey: did you start with PD1 or Braf/mek drugs #70504
    MathewR
    Participant

    Depends on your starting point. If you start with a heavy and aggressive tumor burden (me), you start with BRAF-MEK. I eventually made it to ipi-nivo. Before ipi-nivo, I also had a second run on BRAF-MEK. It is a life-saver and great tool that you can come back to for the long haul. If tumor burden is less of a factor, you start with ipi-nivo or perhaps PD-1 alone. (Catherine, I’m also very sorry to hear about your husband.)

    in reply to: Good (Maybe Great) News for a Change #70447
    MathewR
    Participant

    Frank, thanks for a sharing. A great story on several levels–especially being your own best advocate. I am also a true believer in the daily saline nasal rinse (in my case, with Bactraban, an antibiotic ointment). I started when I had a sinus infection as a nivo side effect and have continued ever since. I hardly go a day without it.

    in reply to: my rechallenge #70184
    MathewR
    Participant

    Amen to that! Awesome news–thanks for sharing and best wishes for the new year.

    in reply to: IPI/Nivo Tx with joint replacement #70328
    MathewR
    Participant

    Joint inflammation and arthritis are common side effects of immunotherapy drugs. I have the latter following ipi-nivo (started about 1 year into treatment). Consider seeing a rheumatologist–preferably one with experience with these drugs. You can get short term relief from steroid shots (kenalog) and prednisone (probably need over 10mg/day, which is higher than a normal dose for a “pure” arthritis patient). Longer term, you can try other drugs. I’ve gotten relief from methotrexate, but there is a ~3-month ramp up period. Good luck.

    in reply to: Stage IV #70277
    MathewR
    Participant

    Joanie, my situation was similar–10 year period between stages I and IV. You can view my prior posts. The good news is that I was diagnosed stage IV in 2013 and am still here. I’ve had most of the available treatments. All off trial. I’d go for ipi-nivo, or the trial with ipi-nivo. Yes, more side effects but also more homerun potential.

    in reply to: my rechallenge #70178
    MathewR
    Participant

    My comment is why not push for earlier scans–every 8 weeks? I’d also consider CT scans over PET scans for a bit. CT will more accurately track growth. Continuing pembro is a good plan. Keep in mind that about 20 percent of patients have some form of success on ipi-nivo after having progressed on pembro. Me included. Lastly, I concur with Frank. I’ve not been NED and I’m thankful for it. I assume that my treatment, while durable at the moment, won’t last indefinitely. While I fear progression, I’ve accepted it as a potential–maybe even likely–possibility. I’ve seen a number of patients on these forums achieve the “joy/relief” of NED status and later appear devastated by progression.

    in reply to: Keytruda followed by IPI/NOVO #70025
    MathewR
    Participant

    My source was a visit to MSK, but I do think that they published the results. Correct–very small group was studied.

    in reply to: Keytruda followed by IPI/NOVO #70022
    MathewR
    Participant

    I’ve had a good result-stable or better-with ipi/novo after failing Keytruda. In a small study, MSK found that 20 percent of patients that failed PD-1 benefit from ipi/nivo.

    in reply to: Vision issue after Keytruda #70141
    MathewR
    Participant

    If you haven’t had a brain MRI recently, consider requesting ine. Ithought that I had a vision related side effect in 2015 and it turned out to be a timor in my optic nerve.

    in reply to: Strange Nivo Side Effect?? #70088
    MathewR
    Participant

    Frank, my sinusitis was verified by an ENT referred by my onc. Aside from scoping the sinus (in office), they have a specialized CT (also done in office) for sinus. My sinusitis resolved from the following: switching to an every 12 week (instead of 2 week) schedule for nivo. This was not done primarily for sinusitis, but rather arthritis. Prednisone at 20mg. ENT thought lower would not be effective. Cipro (antibiotic). Daily nasal rinse (which I still continue to do as a precautionary measure) with saline and munociprin (antibiotic ointment). Separately, at Sloan they say the 3 most common side effects of long term nivo are fatigue, arthritis and sinusitis.

    in reply to: Strange Nivo Side Effect?? #70081
    MathewR
    Participant

    Frank, sinusitis is a common nivo side effect. Not sure that it is the source of your equilibrium issue. Treatment for sinusitis includes prednisone, antibiotics and daily saline/antibiotic nasal wash. I had sinusitis for most of 2016.

    in reply to: Opdivo and Itching #69968
    MathewR
    Participant

    Frank, no suggestions but glad to hear that you’re doing well (relatively speaking).

    in reply to: 15 keytruda infustions, no shrinkage just side-effects #69741
    MathewR
    Participant

    Possibly the result of one or more PD-1 side effects, many of which are successfully treated with steroids (e.g., prednisone). Talk with your onc, hopefully a melanoma specialist.

Viewing 15 posts - 1 through 15 (of 230 total)